Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨
Options

Any ideas?

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
Hey thesitey people

I was wondering if any of you had any good tips for Keeping calm/Preventing panic attacks.

Basically I am on the medication for my head aches that I have to take everytime I feel a head ache coming on. The problem is they make me feel horrible. I can't remember exactly what they do but it's something along the lines of opening up the blood vessels to allow the blood to flow more. Anyway this causes my to go really light headed and it feels like there is a couple breeze blocks on my chest.

This kind of causes me to panic a little. It feels like there's a pressure building up. It's weird it makes me feel slightly cloustrophobic, it's a really really horrible feeling and coupled with feeling light headed and a stupidly sore headache it just makes it 10 times worse. This can last about 2 hours before the tablets actually get rid of my head ache.

So yeah, any tips on preventing going slightly crazy? I seriously feel like crap right now. :(

Comments

  • Options
    Starry nightStarry night Posts: 674 Incredible Poster
    I would speak to your doctor about that, the side effects you have described sound horrible, it appears to me like the dis-advantages of the tablets are weighing out the advantages, but if you do not want to change them, it sounds too simple i know, but try and get more fresh air..a few deep breaths outside (i know its difficult if you're light sensitive though)....it always helped my migraines.
    Hope this helped +feel better soon xx
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    i agree with the above that the best thing you can do is speak to your GP and see if there is a different medication you can take.

    when you are having a panic attack, are you aware of why you are panicking or what it is you are anxious about? one of the key causes of panic attacks is misinterpretation of normal symptoms, so if someone was getting heartburn they might be scared that it means they are going to have a heart attack and that causes them to have a panic attack. so one thing you could do is when you are not in the situation, write down what happens when you take the tablets and what it means, like 1) my chest tightens, 2) my head feels light and then write down, 'this all shows that my tablets are working'. then next time you feel you are going to have a panic attack, read it back to yourself and remember that what is happening is expected, you have dealt with it before and you know that it will pass and that nothing else bad will happen.

    another thing that can cause a panic attack is panicking about the fact that you may have a panic attack, if that makes sense. you get so worried about the possibility of having a panic attack that it actually causes you to have one. so if you feel that a panic attack is coming on, try telling yourself over and over, 'it's just my tablets working and i do not need to panic'. try to remember that you have felt these things before and nothing bad happened, you coped with it and it stopped. there are breathing techniques you can use too that you could search for online.

    hope you feel better soon :)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I would speak to your doctor about that, the side effects you have described sound horrible, it appears to me like the dis-advantages of the tablets are weighing out the advantages, but if you do not want to change them, it sounds too simple i know, but try and get more fresh air..a few deep breaths outside (i know its difficult if you're light sensitive though)....it always helped my migraines.
    Hope this helped +feel better soon xx

    thanks, yeah your probably right. I try and not take the tablets as much as i can but when i get a headache dear god it hurts lol. Fresh air sounds good thank you i will give that a go :)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    omg hi wrote: »
    i agree with the above that the best thing you can do is speak to your GP and see if there is a different medication you can take.

    when you are having a panic attack, are you aware of why you are panicking or what it is you are anxious about? one of the key causes of panic attacks is misinterpretation of normal symptoms, so if someone was getting heartburn they might be scared that it means they are going to have a heart attack and that causes them to have a panic attack. so one thing you could do is when you are not in the situation, write down what happens when you take the tablets and what it means, like 1) my chest tightens, 2) my head feels light and then write down, 'this all shows that my tablets are working'. then next time you feel you are going to have a panic attack, read it back to yourself and remember that what is happening is expected, you have dealt with it before and you know that it will pass and that nothing else bad will happen.

    another thing that can cause a panic attack is panicking about the fact that you may have a panic attack, if that makes sense. you get so worried about the possibility of having a panic attack that it actually causes you to have one. so if you feel that a panic attack is coming on, try telling yourself over and over, 'it's just my tablets working and i do not need to panic'. try to remember that you have felt these things before and nothing bad happened, you coped with it and it stopped. there are breathing techniques you can use too that you could search for online.

    hope you feel better soon :)

    cheers :) i always love your advice lol

    I'm not even totally sure why i start to panic over it. I suppose its because its a bit over whelming when the medicine starts to kick in. It might stem from the first time i took it and no one had really warned me of the symptoms and i got such a fright.

    thanks for the tips, i will definitely try them out :)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Hi, i suffer from panic attacks so i know how scarey they are. I tend to have my really bad ones in the middle of the night, when they first started i used to jump up and run around like a loon crying and talking to myself, it was really awful and i tried all sorts of things from standing outside breathing to trying distract myself by going online or reading i found it helped for a few minutes but then the panic would return. I have found now that the key is actually controled breathing i know it is very hard to concentrate when you are panicking but if you can get the hang of it it really does help. it sounds obvious but the first thing is to learn to stay calm if i wake with an attack now i make every effort not to get out of bed i lay still and calm and just start deep breathing it feels like it wont work at first but it really does it takes paractice but it does work and beforer i no it the panic is passing and i can get back to sleep. The ones i have during the day are not usally that bad and i can normally distract myself although i did have a bad turn on a crowded train once lol. One thing i have noticed is that i have more if i am tired so i always try to keep up with my sleep not always easy i know.
    Anyway good luck and i hope youlearn to cope with them.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Louisek wrote: »
    the key is actually controled breathing i know it is very hard to concentrate when you are panicking but if you can get the hang of it it really does help.

    I would echo that.

    I would also advise that you speak to your GP though because they may be able to help some way.
  • Options
    Soph001Soph001 Posts: 105 The Mix Convert
    Hey,

    Really good advice from the others here, but I thought reading some tips on the internet - handlepanicattacks.com or Trust coping tips - might help. You could even save them as a shortcut on your computer to look at in the night?

    As Louisek says this is something that takes practice, and I'm sure you will get there. Having said that, asking your doctor about this as a side effect might be a good idea too. Good luck :)
Sign In or Register to comment.